My Story - 26 -Accutane/Finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

  • U.S

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

  • Google Search

What is your current age, height, weight?

  • 26, 5’10 & 165 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

  • Accutane when I was 16-18 and Finasteride the past 7 months

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

  • 1 mg/day

What condition was being treated with the drug?

  • Accutane (Acne), Finasteride/Propecia (Hair Loss)

For how long did you take the drug (weeks/months/years)?

  • Accutane (2 Years), Finasteride (Going on 8 months)

How old were you when you quit, and WHEN (date) did you quit?

  • Accutane (18 years old)

How did you quit (cold turkey or taper off)?

  • Cold Turkey

How long into your usage did you notice the onset of side effects?
-3 months

What side effects did you experience that have yet to resolve since discontinuation?
-Roscea on neck and chest from Accutane

  • Loss of sex drive from Finasteride
  • Muscle soreness all over body from Finasteride
  • Mood swings from Accutane
  • Headaches and dry mouth from Finasteride

Sexual
[ X] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[X ] Emotional Blunting / Emotionally Flat
[X ] Difficulty Focusing / Concentrating
[X ] Confusion
[X ] Memory Loss / Forgetfulness
[X ] Stumbling over Words / Losing Train of Thought
[ X] Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
[X ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[X ] Testicular Pain
Testicular Shrinkage / Loss of Fullness
[X ] Genital numbness / sensitivity decrease
[ X] Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
[X ] Muscle Weakness
[X ] Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

  • Still looking, haven’t been able to get my skin back on my neck and chest to normal. Constantly flushing red and burns when sun contact is made. Will randomly get bright red throughout the day. Have tried to many topicals and creams, nothing does the trick. Tired of going to the Dermotologist to feel like a lab rat and test new products.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

  • All blood tests I have had in the past 6 years have come back normal.

Anything not listed in the above questions you’d like to share about your experience?

  • I’ve been a healthy male all my life besides shoulder injuries but I have had pudge all around my hip line since 18. I eat an extremely balanced diet, rarely drink and I do about 45 mins of cardio a day. Has anyone else experienced this from Accutane or Finasteride?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Well, where do I get started… I have been on Finasteride for about 8 months now and it has done wonders for my hair. Previously before getting on Fin, my hair was thinning so bad and heaps of hair were falling out every day when I was in the shower. It truly made me depressed because I’m only 26 and did not want to lose my hair (Sounding like every male in the world). I have had no drastic side effects from Finasteride but the pre-warned sexual side effects of losing your libido. Sex is still part of my relationship. Am I ready to bang every minute of the day? No. But sex is still enjoyable and I can get an erection no problem. I have had headaches here and there all throughout my life but does anyone experience them right when you wake up? I constantly feel sore throughout the day whether I lifted weights or not. I’ve gotten short jolts of pain in my testes once or twice since being on this and I am going to take a wild guess and say it is due to Propecia. Lastly, I notice I fumble my words quite a bit and I lose my train of thought pretty easily, sometimes not even finishing my sentences. All in all…is the drug really worth it? I’m going on 8 months now and I am stuck in the middle of the road of keeping on or stopping cold turkey. I love my hair and would be pretty ashamed without it but at the same time I love my life and don’t want to deal with the horror stories I have read about with people dealing with long-term side effects. Any insight on people’s stories would be great, especially if they have dealt with similar things I discussed.

Stumbling on this website I also saw that Accutane was on here which has haunted me for the past 8 years.

This pudge around my waist has been my worst nightmare and I am wondering if this is something that has haunted me from Accutane or Finasteride. I have a healthy diet and do 45 mins of cardio every day, not sure how this pudge has stuck around for so long. The skin on my neck is constantly red, sometimes bright red and burning and other just pink. I’ve used sooooo many different topicals, spraying nose spray (Dermo recommendation) but no luck. Joints are always sore and feel like I went through a brutal workout when all in all I did not do anything extreme. There are other side effects that I deal with but I am probably used to so it is not coming to mind right now. But has anyone experience things like this and found anything to help?

Any help would be amazing. Or happy to answer any questions about anything. Have been looking for help for years and glad I found this website, hoping I come out of it better than I entered.

This might sound horrible but it is not intended to be.

This forum is for people with post finasteride (or similar) problems. Ordinarily, I would ask that you leave and return should you have problems after cessation.

Your case is somewhat different in that you have taken accutane which has given very similar/the same side effects to part of our membership.

The problem that you could have is that many people here have used finasteride (or similar) without ill effect but on use of a second round have found side effects had hit them.

The odds are in your favour. Most people don’t develop long term problems.

I don’t personally know what to advise. I don’t think Finasteride is a safe drug but as to how you could come off the drug without crashing your system, I’m not sure what to advise.

I read that one member had a lab make ever weaker solutions for him - you won’t be able to taper off by cutting the tablet yourself, finasteride is too powerful even at lower dosages.

I’m going to leave this thread open for now, in case anyone has a recommendation, but I must stress that if you intend on continuing using finasteride, you cannot continue posting here and you should consider looking to a hairloss forum instead.

1 Like

ok, delete then. I’ll look elsewhere for help.